Alert archive / Alabama / Coastal Flood Warnings in 2008

Coastal Flood Warning 3, NWS Mobile, AL

August 25, 2008

NWS Mobile, AL issued this coastal flood warning at Aug 25, 2008, 5:07 AM CDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 25, 2008, 5:07 AM CDT (10:07 UTC)
Expired
Aug 25, 2008, 5:00 PM CDT
In force
12 hr
Issued by
NWS Mobile, AL

What forecasters said that day

The local office's own words before this coastal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this coastal flood warning went out at Aug 24, 8:50 PM CDT, 8 hours 17 minutes earlier.

Area forecast discussion, Aug 24, 8:50 PM CDT, 8 hours 17 minutes before
AREA FORECAST DISCUSSION...UPDATED...
NATIONAL WEATHER SERVICE MOBILE AL
850 PM CDT SUN AUG 24 2008

.SHORT TERM...UPDATED THE PRECIP FIGURES A BIT FOR THE SWATH OF RAIN
COMING AROUND UNDER TROPICAL DEPRESSION FAY OVER SOUTH LOUISIANA.
EXPECT THE SHOWERS AND THUNDERSTORMS WILL SWING AROUND OVER THE GULF
AND CROSS THE COAST BETWEEN PASCAGOULA AND FORT MORGAN. RAINFALL
DERIVED FROM RADAR REFLECTIVITY DATA IS 2 TO 2.5 INCHES PER
HOUR...BELOW FFG GUIDANCE...BUT MAY INCREASE AS IT COMES ASHORE A
COUPLE OF HOURS AFTER MIDNIGHT. MEANWHILE...ANOTHER BAND OF SOMEWHAT
LIGHTER PRECIP RATES IS SETTING UP OVER THE GULF TO ARRIVE
CONSIDERABLY SOONER THAN THAT...AROUND MIDNIGHT...AND AFFECT THE
AREA BETWEEN THE EAST END OF DAUPHIN ISLAND AND ORANGE BEACH.

&&

.....PREVIOUS DISCUSSION.....

.SYNOPSIS...TAKING A LOOK AT THE CURRENT SITUATION OVER THE CONUS AND
SURROUNDING AREAS...TD FAY IS SPINNING AROUND OVER SOUTHERN MS AS I
TYPE...WITH QUITE A BIT OF DRIER AIR HAVING WRAPPED IN AROUND THE
SOUTH AND EAST SIDE OF THE SYSTEM OVERNIGHT INTO TODAY. ALSO ON THE
UPPER AIR MAPS IS A CLOSED LOW OFF THE MID ATLANTIC COAST...ANOTHER
OVER HUDSON BAY...WITH HIGH PRESSURE CENTERED OVER THE FOUR CORNERS
REGION. A RIDGE STRETCHED NORTH OVER THE US/CA ROCKIES...WITH FAY
SEEMINGLY STUCK IN A SHALLOW TROUGH STRETCHING SOUTH FROM THE HUDSON
BAY SYSTEM. NEIGHBORS TO THE WEST SHOW DEEP...SATURATED SOUNDINGS
CLEAR UP TO NEAR 25K...WITH NEIGHBORS TO THE NORTHEAST AND EAST
LIMITING THE LOW LEVEL SATURATED LAYER TO THE LOWEST 10K ON THIS
MORNINGS SOUNDINGS. THE DRY PLUME WHICH IS MOVING NORTH IS JUST
SMALL ENOUGH TO NOT GET PICKED UP IN THE SOUNDINGS...BUT SEE THAT IT
DID GET INTO THIS MORNINGS MODEL RUNS...ALBEIT A BIT TOO FAR EAST.

&&

.DISCUSSION...FOR THE FIRST FEW PERIODS...FORECAST DOMINATED BY FAY.
GUIDANCE IS ADVERTISING HER MEANDERING AROUND OVER SOUTHERN MS INTO
MONDAY NIGHT AS SHE WEAKENS. UNFORTUNATELY...THIS MEANS CONTINUED SSW
ONSHORE FLOW THROUGH MONDAY...WITH BANDS OF SHRA/TSRA LIKELY. HAVE NO
CLUE ON ANY SHIFTING/ADDITIONAL BAND PLACEMENT...SO WILL HAVE TO PLAY
THAT ASPECT BY EAR. THE BIGGEST WORRY IS THE POSSIBILITY OF A GOOD
BAND SETTING UP AND CAUSING FLOODING PROBLEMS...ESPECIALLY WITH
GUIDANCE ADVERTISING A MOIST AIRMASS MOVING OVER THE AREA AND THE
HEATING WE RECEIVED THIS MORNING INTO THIS AFTERNOON OVER THE EASTERN
HALF OF THE FA. HAVE EXTENDED THE FF WATCH THROUGH TOMORROW AS A
RESULT. ALSO...LOOKING AT MODEL SHEAR...THE NORTHEAST QUARTER OF THE
FA STILL REMAINS CONDUCIVE FOR SPINNING CELLS...ESPECIALLY IF ANY
CONVECTION CAN PUT SOME OF THE MORNING HEATING TO WORK THIS
AFTERNOON INTO TONIGHT.

MONDAY NIGHT THROUGH WEDNESDAY...GUIDANCE IS ADVERTISING THE
REMNANTS OF FA CONTINUE TO WEAKEN AND GET DRAWN NORTHEAST AS A
STRONG SHORTWAVE MOVES OVER THE S-RN CA PLAINS...WITH LOW LEVEL FLOW
WEAKENING MORE...AND A RETURN TO NEAR NORMAL TEMPS AND POPS A BIT
BELOW NORMAL THROUGH THE WEEKEND AS HIGH PRESSURE BUILDS OVER THE
PLAINS. GUIDANCE IS ADVERTISING A SHORTWAVE DROPPING SOUTH OVER THE
SOUTHEASTERN CONUS SUNDAY NIGHT INTO MONDAY AROUND THE EAST SIDE OF
THE PLAINS RIDGE.

&&

.AVIATION (18Z UPDATE)...RAIN BANDS WILL CONTINUE TO SPIRAL IN FROM
THE SOUTHWEST AND BRING THE POTENTIAL OF MVFR CEILINGS. LOCALLY
HEAVY RAINS IN SOME OF THE RAIN BANDS HAVE A HISTORY OF DROPPING
VISIBILITY TO AROUND A MILE. THUS WILL CALL FOR IFR VISIBILITIES IN
TEMPO GROUPS. WINDS ALSO A PROBLEM WITH DIRECTIONS FROM 200 DEGREES
WEST @ KMOB TO 180-150 DEGREES @ KPNS 15 TO 25 KNOTS AROUND FAYS
REMNANT CIRCULATION TO THE NORTHWEST OF THE TAF SITES. /10

&&

.MARINE...FAY MEANDERING WEST OR WEST NORTHWEST OVER THE INTERIOR OF
SOUTHEAST MISSISSIPPI STILL CONTRIBUTING TO A STRONG SOUTH TO
SOUTHWEST WIND AND TIDES 1 TO 2 FEET ABOVE NORMAL. FEEL FAIRLY
CONFIDENT THAT THIS WILL PERSIST INTO MONDAY AT THE LEAST AND WILL
MAINTAIN MENTION OF THIS IN THE LATE AFTERNOON COASTAL WATERS
PACKAGE. HIGH RISK OF DANGEROUS RIP CURRENTS ALONG AREA BEACHES
REMAINS A PROBLEM THROUGH MONDAY. WILL CONTINUE TO BE DEALING WITH
REMNANT LOW OF FAY SOMEWHERE OVER SOUTHERN/SOUTHWESTERN MISSISSIPPI
AND EASTERN LOUISIANA THROUGH MONDAY. STRONG SOUTH TO SOUTHWEST FLOW
AND THE LONGER FETCH ASSOCIATED WITH SUCH FAVORS A BUILDING SEA
STATE IN THE EARLY GOING. THE LATEST GUIDANCE SUGGESTS SEAS PEAKING
LATER...ON MONDAY WITH SEAS RANGING FROM 6 FEET NEAR SHORE TO AROUND
9 FEET WELL OFFSHORE.  THEN A GRADUAL DECREASE IN SEAS AND WINDS
HEADING INTO THE MIDDLE OF NEXT WEEK AS REMNANT LOW OF FAY LIFTS OUT
TO THE NORTHEAST. SHOULD CONTINUE WITH A SOUTHWEST COMPONENT TO THE
WIND THROUGH AT LEAST THURSDAY. RAIN BANDS WITH MODERATE TO HEAVY
RAINS CAN DROP VISIBILITY QUICKLY BELOW A MILE AT TIMES AND HIGHER
WINDS CAN BE EXPECTED TO MIX DOWN IN RAIN BANDS AS WELL THROUGH
TUESDAY. /10

&&

.FIRE WEATHER...TD FAY WILL CONTINUE TO SLOWLY WEAKEN AS IT MEANDERS
AROUND OVER SOUTHERN MISSISSIPPI INTO TUESDAY. RESULT IS STRONG
SOUTH TO SOUTHWESTERLY LOW LEVEL FLOW CREATING HIGH DISPERSIONS INTO
MONDAY NIGHT. BAND OF RAIN ARE EXPECTED TO SETUP OVER THE
AREA...BRINGING SOME AREAS HIGH AMOUNTS OF RAIN...WHILE OTHERS MAY
SEE VERY LITTLE. MID WEEK ON...EVERYTHING IS SHAPING UP TO RETURN TO
NORMAL.

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      73  81  75  86  73 /  70 100  70  70  50
PENSACOLA   74  82  75  85  74 /  60 100  70  70  60
DESTIN      75  82  76  85  76 /  60 100  70  70  50
EVERGREEN   71  82  74  84  71 /  60 100  80  70  60
WAYNESBORO  72  80  72  84  70 /  60 100  70  60  50
CAMDEN      72  83  73  85  71 /  60 100  90  70  60

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...FLASH FLOOD WATCH UNTIL 7 PM MONDAY FOR THE FOLLOWING ZONES:
     BUTLER...CHOCTAW...CLARKE...CONECUH...COVINGTON...
     CRENSHAW...ESCAMBIA...LOWER BALDWIN...LOWER MOBILE...
     MONROE...UPPER BALDWIN...UPPER MOBILE...WASHINGTON...AND
     WILCOX.

FL...FLASH FLOOD WATCH UNTIL 7 PM MONDAY FOR THE FOLLOWING ZONES:
     COASTAL ESCAMBIA...COASTAL OKALOOSA...COASTAL SANTA ROSA...
     INLAND ESCAMBIA...INLAND OKALOOSA...AND INLAND SANTA ROSA.

MS...FLASH FLOOD WATCH UNTIL 7 PM MONDAY FOR THE FOLLOWING ZONES:
     GEORGE...GREENE...PERRY...STONE...AND WAYNE.

GM...SMALL CRAFT ADVISORY UNTIL 4 AM TUESDAY FOR THE FOLLOWING
ZONES:      AND MOBILE BAY.

     SMALL CRAFT ADVISORY UNTIL 1 AM WEDNESDAY FOR THE FOLLOWING
     ZONES: COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20
     NM...COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT
     20 NM...WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60
     NM...AND WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20
     TO 60 NM.

&&

10/16
Hazardous weather outlook, Aug 24, 12:15 PM CDT, 16 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
1215 PM CDT SUN AUG 24 2008

ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-
079-251700-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY-
GREENE-STONE-GEORGE-
1215 PM CDT SUN AUG 24 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...THE COASTAL WATERS OF ALABAMA AND
NORTHWEST FLORIDA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

...ISOLATED TORNADOES POSSIBLE OVER THE EASTERN ZONES...
...HIGH RISK OF DANGEROUS RIP CURRENTS ALONG THE BEACHES...
...HEAVY RAIN THREAT CONTINUES...

RAINBANDS WILL CONTINUE TO MOVE ONSHORE AS THE REMNANT CIRCULATION
OF TROPICAL DEPRESSION FAY HAS SLIPS SLOWLY WEST NORTHWEST THROUGH
SOUTHEAST MISSISSIPPI. MODERATE TO HEAVY RAINFALL IN BANDS IS
FORECAST TO FILL IN THIS AFTERNOON AND EVENING OVER PORTIONS OF
INLAND SOUTHEAST MISSISSIPPI OR SOUTHWESTERN ALABAMA...AROUND FAYS
REMNANT CENTER OF CIRCULATION. SOME TWO TO FOUR INCHES OF RAIN COULD
FALL WHERE THESE BANDS DEVELOP AND PERSIST.

THIS AFTERNOON...THE RISK OF ISOLATED TORNADOES IN OUTER RAIN BANDS WILL
INCREASE MAINLY TO THE EAST OF INTERSTATE 65 AS THE FORECAST AREA IS
ON THE MORE FAVORABLE EAST SIDE OF FAYS CIRCULATION.

TIDES WILL RUN ABOUT ONE FOOT ABOVE NORMAL AROUND THE TIME OF HIGH
TIDE. THE THREAT FOR DANGEROUS RIP CURRENTS IS HIGH AS WELL...DUE TO
THE STRONG ONSHORE FLOW AND TIDAL RANGES OF 1.5 TO 2 FEET BETWEEN
HIGH AND LOW TIDE.

OFFSHORE...MARINERS WILL EXPERIENCE HAZARDOUS CONDITIONS WITH WINDS
20 TO 30 KNOTS AND HIGH SEAS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE RISK OF DANGEROUS RIP CURRENTS CONTINUES FOR AREA BEACHES ON
MONDAY.

THE LATEST GUIDANCE SUGGESTS THAT AS FAYS REMNANT LOW DRIFTS FURTHER
WEST...OUR REGION WILL REMAIN ON THE EAST SIDE WITHIN THE DEEP
MOISTURE. A FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL MONDAY
MORNING.

UNTIL FAYS REMNANT LOW LIFTS NORTHEAST BY MIDWEEK...THE POTENTIAL
FOR A 12 TO 24 HOUR HEAVY RAINFALL EPISODE WILL CONTINUE.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT FOR SEVERE
WEATHER OPERATIONS MAY BE REQUIRED TODAY DUE TO THE THREAT OF
ISOLATED TORNADOES AND HEAVY RAINFALL.

In the hours before

Special weather statement, Aug 25, 12:38 AM CDT, 4 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
1238 AM CDT MON AUG 25 2008

ALZ062-064-250630-
UPPER BALDWIN-LOWER BALDWIN-
INCLUDING THE CITIES OF...BAY MINETTE...
1238 AM CDT MON AUG 25 2008

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN BALDWIN COUNTY...

AT 1238 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 5 MILES NORTHWEST OF DAPHNE...MOVING NORTH AT
27 MPH.

THIS THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
STAPLETON...CROSSROADS...HURRICANE...CARPENTER...DOUGLASVILLE AND BAY
MINETTE THROUGH 130 AM CDT.

THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...FREQUENT
LIGHTNING...AND WIND GUSTS OF 35 TO 45 MPH. WINDS THIS STRONG COULD
DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS
PASSED.

THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF 2 TO 3 INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND
LOW LYING AND POOR DRAINAGE AREAS. REMEMBER...DO NOT DRIVE YOUR
VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO
ALLOW A SAFE CROSSING.

PURDY

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 24, 10:39 PM CDTSpecial Marine WarningMOB111 min
Aug 24, 11:58 PM CDTFlash Flood WarningMOBBaldwin, Mobile5 hr
Aug 25, 12:38 AM CDTSpecial Marine WarningMOB112 min
Aug 25, 1:00 AM CDTSevere Thunderstorm WarningMOBBaldwin, Mobile45 min
Aug 25, 1:49 AM CDTSevere Thunderstorm WarningMOBBaldwin, Clarke, Escambia, Monroe56 min
Aug 25, 1:59 AM CDTTornado WarningMOBBaldwin46 min
Aug 25, 2:27 AM CDTTornado WarningMOBBaldwin18 min
Aug 25, 2:40 AM CDTSpecial Marine WarningMOB110 min
Aug 25, 3:02 AM CDTTornado WarningMOBBaldwin, Clarke, Monroe20 min
Aug 25, 3:43 AM CDTTornado WarningMOBConecuh, Escambia14 min
Aug 25, 4:10 AM CDTTornado WarningMOBMonroe50 min
Aug 25, 4:28 AM CDTTornado WarningMOBCovington47 min
Aug 25, 4:31 AM CDTSpecial Marine WarningMOB104 min
Aug 25, 4:58 AM CDTTornado WarningMOBCovington47 min
Aug 25, 5:20 AM CDTTornado WarningMOBWashington40 min
Aug 25, 5:23 AM CDTTornado WarningMOBCovington52 min
Aug 25, 5:34 AM CDTFlash Flood WarningMOBBaldwin, Mobile3 hr
Aug 25, 5:40 AM CDTTornado WarningMOBCovington50 min
Aug 25, 5:57 AM CDTSevere Thunderstorm WarningMOBButler, Crenshaw63 min
Aug 25, 6:14 AM CDTSpecial Marine WarningMOB91 min
Aug 25, 6:17 AM CDTSpecial Marine WarningMOB118 min
Aug 25, 6:28 AM CDTTornado WarningMOBCovington32 min
Aug 25, 6:32 AM CDTTornado WarningMOBCrenshaw43 min
Aug 25, 6:39 AM CDTSevere Thunderstorm WarningMOBButler, Covington, Crenshaw51 min
Aug 25, 6:46 AM CDTSevere Thunderstorm WarningMOBButler, Conecuh, Covington, Crenshaw44 min
Aug 25, 7:24 AM CDTSevere Thunderstorm WarningMOBMobile51 min
Aug 25, 7:31 AM CDTSevere Thunderstorm WarningMOBCrenshaw44 min
Aug 25, 8:06 AM CDTSpecial Marine WarningMOB114 min
Aug 25, 8:23 AM CDTFlash Flood WarningMOBBaldwin, Mobile3 hr
Aug 25, 9:08 AM CDTRiver Flood WarningMOBMobile16 hr
Aug 25, 9:49 AM CDTSevere Thunderstorm WarningMOBEscambia41 min
Aug 25, 10:04 AM CDTSpecial Marine WarningMOB86 min
Aug 25, 10:30 AM CDTSevere Thunderstorm WarningMOBConecuh, Covington, Escambia45 min
Aug 25, 11:27 AM CDTSpecial Marine WarningMOB48 min
Aug 25, 12:08 PM CDTCoastal Flood WatchMOB15 hr
Aug 25, 12:21 PM CDTSevere Thunderstorm WarningMOBCovington, Crenshaw39 min
Aug 25, 12:42 PM CDTTornado WarningMOBCovington, Crenshaw33 min
Aug 25, 1:12 PM CDTSevere Thunderstorm WarningMOBCovington, Crenshaw23 min
Aug 25, 1:16 PM CDTSevere Thunderstorm WarningMOBCrenshaw44 min
Aug 25, 1:18 PM CDTFlash Flood WarningMOBCrenshaw3 hr
Aug 25, 5:11 PM CDTTornado WarningMOBButler, Conecuh, Covington34 min
Aug 25, 5:42 PM CDTTornado WarningMOBButler, Covington, Crenshaw25 min
Aug 25, 2:49 AM CDTSevere Thunderstorm WarningMOBOkaloosa41 min
Aug 25, 5:44 AM CDTTornado WarningMOBOkaloosa36 min

Nearby

Coastal Flood Warnings in Alabama, 2008Every coastal flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.